Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 97, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Dec 24, 2009, 1:48 PM CST for 6 counties in Missouri; Randolph County, Illinois. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2009, 1:48 PM CST (19:48 UTC)
- Expired
- Dec 24, 2009, 9:30 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Randolph County, IL, Iron County, MO, Madison County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 3:53 PM CST | FLOOD | 6 Sw Ste. Genevieve, MO | COUNTY HIGHWAY B CLOSED NEAR HIGHWAY 32. WATER ALSO REPORTED ON STREETS IN DOWNTOWN STE. GENEVIEVE |
| Dec 24, 3:55 PM CST | FLOOD | Farmington, MO | CHURCH ROAD AND LAWS ROAD NEAR FARMINGTON ARE CLOSED BECAUSE OF HIGH WATER. |
| Dec 24, 3:57 PM CST | FLOOD | Desloge, MO | CLEAR ROAD JUST EAST OF DESLOGE IS CLOSED BECAUSE OF HIGH WATER. |
| Dec 24, 3:59 PM CST | FLOOD | Fredericktown, MO | STATE ROUTE O AND STATE ROUTE V NEAR FREDERICKTOWN ARE CLOSED BECAUSE OF HIGH WATER. |
| Dec 24, 4:01 PM CST | FLOOD | Fredericktown, MO | NORTH MAIN STREET CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 241948
FFWLSX
ILC157-MOC093-123-179-186-187-221-250330-
/O.NEW.KLSX.FF.W.0097.091224T1948Z-091225T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
148 PM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
MADISON COUNTY IN SOUTHEAST MISSOURI...
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 930 PM CST
* AT 125 PM CST...DOPPLER RADAR INDICATES THAT MODERATE TO HEAVY
RAINFALL CONTINUES OVER SOUTHEAST MISSOURI INTO SOUTHWEST
ILLINOIS. 1 TO 2 INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS
THE WARNED AREA AND AN ADDITONAL 1 TO 2 INCHES IS POSSIBLE AS A
LARGE AREA OF MODERATE TO HEAVY RAIN THAT EXTENDS SOUTHWARD INTO
EASTERN ARKANSAS WILL MOVE NORTH OVER THE WARNING AREA WELL
INTO THIS EVENING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BISMARCK...CHESTER...DESLOGE... FARMINGTON...FREDERICKTOWN...
IRONTON...POTOSI...STE. GENEVIEVE...ANNAPOLIS... COFFMAN...
COULTERVILLE...COURTOIS...ELLINGTON AND IRON MOUNTAIN.
A TRAINED WEATHER SPOTTER REPORTED THAT 4 TO 5 INCHES OF WATER WAS
COVERING COUNTY ROADS 201 AND 510 NEAR FREDERICKTOWN. THE GAUGES ON
THE LITTLE ST. FRANCIS RIVER NEAR FREDERICKTON...LOGAN CREEK NEAR
ELLINGTON AS WELL AS THE ST. FRANCIS RIVER AT ROSELLE...MILL CREEK
AND SACO ARE SHOWING RAPID RISES THE PAST FEW HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 3705 9097 3720 9114 3750 9123 3754 9133
3760 9132 3760 9117 3774 9111 3818 9110
3819 9076 3800 9058 3813 9004 3822 9004
3822 8960 3821 8959 3781 8969 3788 8993
3765 9014 3732 9014 3727 9073 3706 9078
$$
BRITT2 follow-up statements
000
WGUS73 KLSX 250032
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CST THU DEC 24 2009
ILC157-MOC093-123-179-186-187-221-250330-
/O.CON.KLSX.FF.W.0097.000000T0000Z-091225T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON MO-
632 PM CST THU DEC 24 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WASHINGTON...STE.
GENEVIEVE...ST. FRANCOIS...IRON...MADISON...REYNOLDS AND RANDOLPH
COUNTIES UNTIL 930 PM CST...
AT 626 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROADS WERE FLOODED INCLUDING STATE ROUTES O AND V NEAR
FREDERICKTOWN...COUNTY HIGHWAY B NEAR HIGHWAY 32 SOUTHWEST OF STE.
GENEVIEVE AND NORTH MAIN STREET IN FREDERICKTOWN.
AS OF 625 PM...BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER THE
WARNED AREA WITH SOME ISOLATED SPOTS GETTING CLOSE TO 4 INCHES OF
RAIN SO FAR. RAIN IS BEGINNING TO LET UP OVER THE AREA...BUT COULD
STILL SEE AN ADDITIONAL QUARTER TO HALF AN INCH OF RAIN IN THE NEXT
COUPLE OF HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTHONIES MILL... BISMARCK...BONNE TERRE...CHESTER...DESLOGE
...FARMINGTON...FREDERICKTOWN...IRONTON...LE ADWOOD...POTOSI...
RED BUD...SPARTA...STE. GENEVIEVE...ANNAPOLIS...ARCADIA...
BALDWIN...BELLEVIEW...BIXBY...BLOOMSDALE...BREMEN...BUCKHORN...
BUNKER...COFFMAN...COULTERVILLE...COURTOIS...ELLINGTON...
EVANSVILLE...GARWOOD...GLOVER AND IRON MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 3705 9097 3720 9114 3750 9123 3754 9133
3760 9132 3760 9117 3774 9111 3818 9110
3819 9076 3800 9058 3813 9004 3822 9004
3822 8960 3821 8959 3781 8969 3788 8993
3765 9014 3732 9014 3727 9073 3706 9078
$$
BYRD000
WGUS73 KLSX 250330
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
930 PM CST THU DEC 24 2009
ILC157-MOC093-123-179-186-187-221-250339-
/O.EXP.KLSX.FF.W.0097.000000T0000Z-091225T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH IL-REYNOLDS MO-MADISON MO-IRON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WASHINGTON MO-
930 PM CST THU DEC 24 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT WASHINGTON...STE.
GENEVIEVE...ST. FRANCOIS...IRON...MADISON...REYNOLDS AND RANDOLPH
COUNTIES WILL BE ALLOWED TO EXPIRE AT 930 PM CST...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER MOST OF THE WARNED
AREA...EXCEPT FOR MADISON COUNTY...WHERE AN AREAL FLOOD WARNING HAS
BEEN ISSUED TIL 830 AM ON CHRISTMAS MORNING.
OTHERWISE...STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3705 9097 3720 9114 3750 9123 3754 9133
3760 9132 3760 9117 3774 9111 3818 9110
3819 9076 3800 9058 3813 9004 3822 9004
3822 8960 3821 8959 3781 8969 3788 8993
3765 9014 3732 9014 3727 9073 3706 9078
$$
BYRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 12:44 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 24, 12:44 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1244 PM CST THU DEC 24 2009
.DISCUSSION...
/405 AM CST THU DEC 24 2009/
TODAY THROUGH FRIDAY...PRIMARY CONCERNS ARE HEAVY RAIN
TODAY...COMPLEX STORM SYSTEM TONIGHT AND FRIDAY...AND LINGERING SNOW
SHOWERS FRI NIGHT THROUGH SUN.
TODAY...REGIONAL RADAR MOSAIC DEPICTED A CONTINUOUS RAIN SHIELD FM
MO/AR BORDER THROUGH AR INTO LA. PW VALUES ARE FCST TO CONTINUE
INCRSG THROUGH TONIGHT...REACHING 0.9 TO 1 INCHES OVER MOST OF THE
CWA AND EVEN HIGHER OVER SERN COUNTIES. THESE VALUES ARE AT LEAST 2
STANDARD DEVIATIONS ABOVE DECEMBER CLIMATOLOGY...THUS STILL EXPECT
MODERATE TO HEAVY RAINFALL TODAY GIVEN AMPLE MOISTURE AND INCREASING
SYNOPTIC LIFT FM APCHG STORM SYSTEM. WILL CONTINUE WITH GOING FLOOD
WATCH.
TONIGHT...PRIMARY FCST PROBLEM IS EVOLUTION OF SRN PLAINS STORM
SYSTEM. WATER VAPOR IMAGERY SHOWED FOUR DISTINCT PV ANOMALIES OF
INTEREST. THE TWO STRONGEST FEATURES WERE THE DIGGING SHORTWAVE
OVER WRN TX AND THE NRN SHORTWAVE DROPPING FM SASKATCHEWAN INTO
MT/WY. THE OTHER FEATURES WERE LOCATED OVER IA/NE/SD AND ERN TX.
TWO STRONGEST FEATURES ARE EXPECTED TO INTERACT /FUJIWHARA EFFECT/
AND MERGE WHILE LIFTING NWD INTO THE LOWER MSVLY. MODELS CONTINUE
TO TREND EWD WITH TRACK OF SFC LOW...WHICH HAS SIGNIFICANT IMPACTS
ON LOCATION OF THE HEAVY SNOW BAND. GIVEN MODEL DIFFICULTY IN
CAPTURING SWD EXTENT OF DIGGING OVER THE LAST FEW DAYS...CONCERNED
THAT MODELS HAVE BEEN SLOW TO CATCH ON TO INTENSITY OF SRN
SHORTWAVE AND COULD STILL BE TOO FAR W WITH SFC LOW TRACK.
GENERALLY FOLLOWED A GEM/NAM BLEND SINCE THE NAM BEST CAPTURED THE
INFLUENCE OF THE WEAKER SHORTWAVES AND THE GEM HAS BEEN
CONSISTENTLY CATCHING ON TO THE FARTHER EWD TRACK. WITH THAT IN
MIND...HAVE STARTED TRENDING THE FCST TOWARDS A MORE ERN SOLUTION
THAT BRINGS 2-4 INCHES OF ACCUMULATING SNOW TO FAR WRN COUNTIES.
RAIN WILL CHANGE TO SNOW BEHIND THE COLD FRONT AFTER MIDNIGHT BUT
A PERIOD OF SLEET IS POSSIBLE AS THE COLD AIR QUICKLY UNDERCUTS
WARMER LAYERS ALOFT. TIGHT PRESSURE GRADIENT WILL CREATE STRONG
GUSTY WINDS TONIGHT THROUGH FRI NIGHT. DUE TO THE COMBINATION OF
SLEET...WIND...AND SNOW...HAVE ISSUED A WINTER STORM WATCH FOR
CENTRAL AND NORTHEAST MISSOURI COUNTIES.
KANOFSKY
FRIDAY NIGHT THROUGH SUNDAY...
SPOKES OF VORTICITY COUPLED WITH STEEP LAPSE RATES WILL BRING
SCATTERED SNOW SHOWERS/SQUALLS TO THE AREA AS THE NEARLY STACKED LOW
PRESSURE SYSTEM PINWHEELS ACROSS IOWA. HAVE INCREASED POPS AND QPF
AS MODEL CONSENSUS AND PAST EXPERIENCE TELLS ME THAT ALTHOUGH NOT
EVERYONE WILL SEE ACCUMULATING SNOW FROM THESE SNOWBANDS...THOSE
THAT DO WILL LIKELY HAVE A FEW INCHES TO CONTEND WITH. COUPLE THE
LIGHT SNOW ACCUMULATION WITH THE BRISK WIND AND WINTER ADVISORY TYPE
CONDITIONS MAY BE REALIZED AT TIMES THIS HOLIDAY WEEKEND.
CVKING
&&
.AVIATION...
/1219 PM CST THU DEC 24 2009/
FOR THE 18Z TAFS...LATEST SURFACE ANALYSIS SHOWS DEEPENING LOW
OVER SOUTHWEST ARKANSAS...FAR NORTHEAST TEXAS. INVERTED SURFACE
TROUGH EXTENDED NORTHWARD FROM SURFACE LOW THROUGH WEST CENTRAL
MISSOURI AND INTO CENTRAL IOWA. EAST TO SOUTHEAST FLOW CONTINUES
TO MILD TEMPERATURES OVER AREA. LATEST MODEL DIAGONSIS SHOWS THAT
SURFACE LOW IS EXPECTED TO TRAVEL NEARLY NORTH AND MOVE JUST WEST
OF COLUMBIA MO LATE TONIGHT AND INTO PARTS OF EAST CENTRAL IOWA BY
CHRISTMAS MORNING. THE GEM HAD SOME PROBLEMS THIS TIME IN TRACKING
THE POSITION OF THE SURFACE LOW. YESTERYDAYS SOLUTION SHOWED THAT
THE TRACK WAS TO BE OVER STL AREA AND THIS MORNING RUNS PLACE IT
WEST OF THE OTHER MODEL SOLUTIONS. LOCAL WRF..NAM..EUROPEAN LOOKS
VERY GOOD FOR THE LATEST SURFACE LOW TRACK. 8H LOW LEVEL JET FROM
THE SOUTH CONTINUES TO SUPPLY PLENTLY OF MOISTURE INTO LOWER AND
MIDDLE MISSISSIPPI VALLEY REGION. WIDESPREAD RAINFALL EXTENDS FROM
PARTS WEST CENTRAL ILLINOIS THROUGH ST. LOUIS AREA AND INTO
CENTRAL AND EASTERN ARKANSAS. MUCH OF EASTERN MISSOURI WILL BE IN
RAINFALL THROUGH THE EVENING HOURS. SOME HEAVIER RAIN IS EXPECTED
LATE THIS AFTERNOON AND THIS EVENING OCCASIONALLY REDUCING
VISIBILITIES. WILL CONTINUE TO GO WITH LOW CEILING AND LOW
VISIBILITIES OVER THE AREA. BELIEVE THAT GUIDANCE MIGHT BE A
LITTLE TOO HIGH CONCERNING SURFACE WIND FORECAST FOR THIS
AFTERNOON AND THIS EVENING. AS SURFACE LOW MOVES NORTHWARD COLD
FRONT WILL MOVE THROUGH THE COU AREA AROUND 0900 UTC AND OVER STL
AROUND 1400 UTC. JUST MOVED IT BACK BY A FEW HOURS FOR STL AREA.
ALSO VERY GUSTY WINDS ARE EXPECTED ON THE BACK SIDE OF THE SURFACE
LOW AND SURFACE PRESSURE GRADIENT REMAINS VERY TIGHT. EXPECT
SURFACE GUSTS TO 25 TO 30 KTS FROM THE WEST LATER TOMORROW MORNING
AND INTO THE AFTERNOON HOURS. SOME SCATTERED SHOW SHOWERS ARE
LIKELY FOR MUCH OF MISSOURI MAINLY AFTER 1200-1500 UTC TIME FRAME.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH FRIDAY
AFTERNOON FOR AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-OSAGE-RALLS-SHELBY.
IL...FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Dec 24, 4:32 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 432 AM CST THU DEC 24 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 432 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING MODERATE TO HEAVY RAINFALL TO PARTS OF MISSOURI AND ILLINOIS TODAY. ADDITIONAL RAINFALL MAY CAUSE FLOODING AS IT FALLS ON GROUND THAT IS ALREADY SATURATED OR STILL FROZEN. FOR MORE INFORMATION...PLEASE SEE THE FLOOD WATCH. A STRONG STORM SYSTEM WILL BRING 2 TO 4 INCHES OF SNOWFALL TO PARTS OF CENTRAL AND NORTHEASTERN MISSOURI LATE TONIGHT AND EARLY FRIDAY. A BRIEF PERIOD OF SLEET IS POSSIBLE AS THE RAIN CHANGES OVER TO SNOW. THE SYSTEM WILL ALSO PRODUCE SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE ACROSS THE BISTATE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG GUSTY WINDS WILL PERSIST THROUGH FRIDAY NIGHT BEFORE DIMINISHING ON SATURDAY. SUSTAINED WINDS OF APPROXIMATELY 20 MPH ARE EXPECTED WITH GUSTS UP TO 30 MPH POSSIBLE. THERE IS A CHANCE OF SNOW SHOWERS ON FRIDAY AND SATURDAY. AN ADDITIONAL 1 TO 2 INCHES OF SNOW IS POSSIBLE ACROSS PARTS OF MISSOURI AND ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Dec 24, 11:36 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 AM CST THU DEC 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 AM FLOOD 10 S NEW LONDON 39.44N 91.40W
12/24/2009 PIKE MO LAW ENFORCEMENT
WATER COVERING HIGHWAY 154 BETWEEN ROUTES P AND F.
HIGHWAY IS NOT CLOSED.
&&
EVENT NUMBER LSX0900435
BRITTLocal storm report, Dec 24, 1:27 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CST THU DEC 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0125 PM FLOOD FREDERICKTOWN 37.56N 90.30W
12/24/2009 MADISON MO TRAINED SPOTTER
4-5 INCHES OF WATER ON COUNTY ROADS 201 AND 510.
&&
EVENT NUMBER LSX0900436
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:32 PM CST | River Flood Warning | LSX | Jefferson | 49 hr |
| Dec 23, 8:52 PM CST | River Flood Warning | LSX | Marion | 25 hr |
| Dec 23, 9:04 PM CST | River Flood Warning | LSX | Lincoln | 53 hr |
| Dec 23, 11:31 PM CST | Areal Flood Advisory | LSX | Audrain, Pike, Ralls | 6 hr |
| Dec 24, 3:56 AM CST | Winter Storm Watch | LSX | Audrain, Boone, Callaway, Cole, Knox, Lewis and 6 more | 11 hr |
| Dec 24, 5:41 AM CST | Areal Flood Advisory | LSX | Pike, Ralls | 6 hr |
| Dec 24, 11:31 AM CST | Areal Flood Advisory | LSX | Ralls | 6 hr |
| Dec 24, 5:45 PM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 6 hr |
| Dec 23, 9:39 PM CST | River Flood Warning | LSX | Morgan, Pike | 6 days |
| Dec 23, 9:39 PM CST | River Flood Warning | LSX | Pike, Scott | 6 days |
| Dec 23, 9:39 PM CST | River Flood Warning | LSX | Calhoun, Jersey | 6 days |
| Dec 24, 10:30 AM CST | River Flood Warning | LSX | Brown | 6 days |
| Dec 24, 12:37 PM CST | River Flood Warning | LSX | Brown | 6 days |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.